ETHICON INC. SFXSYM PDS+ UNI VIO 18IN 2-0 SA SH; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Back to Search Results |
| Catalog Number |
SXPP1A409 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/01/2025
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that a patient underwent a total knee procedure on (b)(6) 2025 and a barbed suture was used.During the procedure, while suturing the subcutaneous layer, the needle bent after probably 10 cm.And the tip broke while manipulation with needle holder.The surgery was not delayed.There were no adverse patient consequences reported.Additional information was requested.
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 device not returned.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: while suturing the subcutaneous layer in 2 knee tp.Is needle bending and breakage occurred in one patient or in two patients? when did the the needle tips broke (removal from package / during handling prior to use on patient/ during passage through tissue / during tying / post-op)? if other, please explain.If the devices were used on the patient, were there patient consequences? if yes, please explain.Provide the source or name and title of external person providing answers to follow-up: 2 different patients.The needle bend while suture after probably 10 cm.Breaks once while manipulation with needle holder no consequence for the patient.I was in the or while the needle bend.And broke.If other contact is needed, email the surgeon.Solution is that he will use in the future a ct-2 needle instead of sh due to stronger needle body.
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 9/29/2025.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: h6 a manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.